Optimization Online


An Explicit Semidefinite Characterization of Satisfiability for Tseitin Instances

Miguel F. Anjos (anjos***at***stanfordalumni.org)

Abstract: This paper is concerned with the application of semidefinite programming to the satisfiability problem, and in particular with using semidefinite liftings to efficiently obtain proofs of unsatisfiability. We focus on the Tseitin satisfiability instances which are known to be hard for many proof systems. We present an explicit semidefinite programming problem with dimension linear in the size of the Tseitin instance, and prove that it characterizes the satisfiability of these instances, thus providing an explicit certificate of satisfiability or unsatisfiability in polynomial-time.

Keywords: Satisfiability problem, Semidefinite Programming, Combinatorial Optimization, Discrete Optimization, Global Optimization

Category 1: Linear, Cone and Semidefinite Programming (Semi-definite Programming )

Category 2: Integer Programming (0-1 Programming )

Category 3: Applications -- Science and Engineering (Basic Sciences Applications )

Citation: Annals of Mathematics and Artificial Intelligence, Vol. 47 (3-4), 2006, 1-14.


Entry Submitted: 05/28/2005
Entry Accepted: 05/28/2005
Entry Last Modified: 08/06/2007

Modify/Update this entry

  Visitors Authors More about us Links
  Subscribe, Unsubscribe
Digest Archive
Search, Browse the Repository


Coordinator's Board
Classification Scheme
Give us feedback
Optimization Journals, Sites, Societies
Mathematical Programming Society